MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G50319
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products = joker pv 0.014¿ / (b)(6) lifeline, parent 6fr 98cm / medikit, coyote 2-22- / boston scientific.Pma/510(k) number = k170193.This report includes information known at this time.A follow-up report will be submitted at the conclusion of the investigation or, when additional relevant information becomes available.
 
Event or Problem Description
It was reported, a (b)(6) female was undergoing an endovascular therapy procedure in which a advance 14 lp low profile balloon catheter ruptured upon the second inflation at sixteen atmospheres (atm).Approach was gained from the left brachial artery to treat the calcified occlusion in the right superficial femoral artery.Tortuosity of the patient's anatomy is unknown.After passing through the lesion with a wire guide, the complaint balloon was advanced over the wire guide and the physician started inflating the balloon.However the balloon ruptured when the inflation pressure reached sixteen atm.It is not known if the balloon ruptured circumferentially or longitudinally.It is also not known if there was blood noticed in the inflation device.Type of contrast is unknown.The balloon was removed from the patient's anatomy without the sheath and another manufacturer's balloon was used to successfully completed the procedure.The patient did not experience any adverse effect as a result of this event.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation/evaluation: a review of the complaint history, drawings, device history record, instructions for use (ifu), manufacturing instructions, specifications, quality control, visual inspection and functional testing of the returned device was conducted during the investigation.The functional inspection of the returned device confirmed that the balloon had a pinhole leak at the distal marker band.The device is also provided with instructions for use which states as a warning, "do not exceed rated burst pressure.1 rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, with resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures." additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer's instructions and quality control procedures were conducted, and no gaps were discovered.Based on the information provided and the examination of the returned product, investigation has concluded the cause of this event cannot be traced to the device.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8536927
Report Number1820334-2019-00881
Device Sequence Number373664
Product Code LIT
UDI-Device Identifier10827002503196
UDI-Public(01)10827002503196(17)210626(10)8977004
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2021
Device Model NumberG50319
Device Catalogue NumberPTAX4-14-170-2-20
Device Lot Number8977004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2019
Initial Date Received by Manufacturer 04/09/2019
Supplement Date Received by Manufacturer05/02/2019
Initial Report FDA Received Date04/22/2019
Supplement Report FDA Received Date05/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR